Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Fell down after drinking. Eyebrow bone injured. On benzodiazepam for anxiety. Concerned about probable decreased IQ?

Hi, After drinking (about 4 standard drinks) one night, at the same time as being on benzodiazepam for anxiety (I know I should not mix the two and I haven t done this since) - I fell over on a concrete floor and hit my head on the right eyebrow bone. I didn t have any concussion or neurological symptoms - but I am concerned about the probability of it having decreased my IQ slightly. I have no evidence for this, just a passing worry, as I am a research scientist who relies on their cognitive abilities quite highly! I know you cannot give me actual medicine advice but I would appreciate some indication as to probability of this having occurred. Best wishes, Isobel
Asked On : Thu, 21 Feb 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for using healthcare magic.

As far as head injury is concerned,as you do not have any neurological symptoms or residuals, it will not decrease your IQ.

benzodiazepine and alcohol both may impair your cognitive functions. So you should consult your psychiatrist for detailed evaluation of anxiety.

Doctor may rule out physical causes of anxiety like thyroid dysfunction. Doctor may also identify the type of anxiety or ther eason behind having anxiety if any.

Depending upon that, doctor may prescribe antidepressant drugs having anti anxiety properties like peroxetine or escitalopram or non benzodiazepine anxiolytic buspiron.

You may get benefit by doing stress management and self relaxation therapy like meditation or yoga.

I hope It will help you.

Answered: Tue, 11 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor